Journal of Differential Geometry
- J. Differential Geom.
- Volume 90, Number 1 (2012), 131-176.
The regularity of harmonic maps into spheres and applications to Bernsteing problems
We show the regularity of, and derive a-priori estimates for (weakly) harmonic maps from a Riemannian manifold into a Euclidean sphere under the assumption that the image avoids some neighborhood of a half-equator. The proofs combine constructions of strictly convex functions and the regularity theory of quasilinear elliptic systems.
We apply these results to the spherical and Euclidean Bernstein problems for minimal hypersurfaces, obtaining new conditions under which compact minimal hypersurfaces in spheres or complete minimal hypersurfaces in Euclidean spaces are trivial.
J. Differential Geom., Volume 90, Number 1 (2012), 131-176.
First available in Project Euclid: 23 April 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Jost, Jűrgen; Xin, Yuanlong; Yang, Ling. The regularity of harmonic maps into spheres and applications to Bernsteing problems. J. Differential Geom. 90 (2012), no. 1, 131--176. doi:10.4310/jdg/1335209491. https://projecteuclid.org/euclid.jdg/1335209491